What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 23, 12:47 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 23, 12:47 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
147 PM EDT Sat Jul 23 2022
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 146 PM EDT Sat Jul 23 2022
Looking at the synoptic pattern not much will be changing over the
next 7 days. Ridging remains to our north and we will continue to
see a south to southeast flow. This regime typically brings inland
storms starting in the afternoon that will drift towards the coast
in the late afternoon and evening hours.
With the regime not really changing to much the only other thing to
look at is PW when it comes to the summertime PoPs forecast. We are
looking at very similiar conditions today as compared to yesterday
so once again we could see some strong storms along the coast by the
evening hours. For tomorrow we will look at some drier air coming in
which will result in lower PoPs across the area. Moisture returns
quickly for the early part of our work week which will bring the
higher PoPs back into the forecast however drier air looks to
return with lower PoPs for next Thursday and Friday. &&
.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Sat Jul 23 2022
VFR conditions expected through the period outside of thunderstorm
activity. Best chance to see storms will be in the late afternoon
and evening hours at TAF sites. Winds will be southerly in the
morning with a seabreeze kicking in by the afternoon hours.
&&
.MARINE...
Issued at 146 PM EDT Sat Jul 23 2022
Ridging remains to our north which will continue to give
us a south to southeast flow through much of the period. Winds
should generally remain below 15 knots however we could see some
nightly surges of around 15 knots starting on Monday. The main
hazards each day will in the evening hours as storms push off the
coast and into the Gulf of Mexico which could bring some isolated
stronger gusts with the stronger thunderstorms.
&&
.FIRE WEATHER...
Issued at 146 PM EDT Sat Jul 23 2022
Our typically summertime humidity and showers chances will
be in place through the period with no fire hazards expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 94 78 94 79 / 80 40 40 30
FMY 94 76 94 77 / 70 20 30 20
GIF 95 76 95 76 / 60 30 20 10
SRQ 93 75 93 75 / 70 30 30 20
BKV 94 72 93 72 / 70 40 30 30
SPG 92 78 92 79 / 70 40 40 20
&&
Sea Breeze Thunderstorm Regime For Saturday: 6
Sea Breeze Thunderstorm Regime For Sunday: 2
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT....Carlisle
UPPER AIR/CLIMATE...Carlisle
In the hours before
Special weather statement, Jul 23, 1:44 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
244 PM EDT Sat Jul 23 2022
FLZ139-142-239-242-231930-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
244 PM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of northwestern Citrus
and central Levy Counties through 330 PM EDT...
At 243 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Rainbow Lakes Estates to 16
miles southeast of Fowlers Bluff. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiefland, Fowlers Bluff, Manattee Road, Andrews, Inglis, Otter
Creek, Pine Ridge, Lebanon, Citronelle, Crystal Manor and Manatee
Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
2937 8307 2940 8302 2945 8301 2947 8298
2954 8298 2956 8295 2959 8294 2918 8259
2892 8252 2888 8278 2892 8283 2910 8289
2906 8304 2914 8315
TIME...MOT...LOC 1843Z 128DEG 9KT 2908 8270 2924 8281
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Jul 23, 1:55 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
255 PM EDT Sat Jul 23 2022
FLZ052-057-231945-
Highlands FL-Polk FL-
255 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 345 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Lake Kissimmee, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Wales, Crooked Lake Park, Frostproof, Hillcrest Heights,
Highland Park, Indian Lake Estates and Babson Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2778 8122 2760 8130 2768 8174 2800 8149
TIME...MOT...LOC 1854Z 110DEG 12KT 2777 8131
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Jul 23, 3:19 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
419 PM EDT Sat Jul 23 2022
FLZ056-061-160-162-255-260-262-232100-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Charlotte FL-
Inland Sarasota FL-Hardee FL-Coastal Sarasota FL-
419 PM EDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of western Hardee,
eastern Manatee, central Charlotte, western DeSoto and Sarasota
Counties through 500 PM EDT...
At 419 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ona to near Arcadia to 8 miles northwest
of Palmona Park. Movement was west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Port, Punta Gorda, Arcadia, Wauchula, Port Charlotte, Ona,
Southeast Arcadia, Myakka River State Park, Myakka City, Charlotte
County Airport, Burnt Store Marina, Bowling Green, Zolfo Springs,
Murdock, Nocatee, El Jobean, Limestone, Harbour Heights, Cleveland
and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2686 8238 2708 8243 2765 8221 2764 8179
2677 8188 2677 8206 2674 8207 2674 8225
2675 8225 2676 8226 2674 8227 2674 8230
TIME...MOT...LOC 2019Z 094DEG 11KT 2754 8192 2719 8193 2677 8199
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Jul 23, 3:28 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 2 SE SOLANA 26.92N 82.00W
07/23/2022 M43 MPH CHARLOTTE FL ASOS
ASOS STATION KPGD PUNTA GORDA REPORTED 43
MPH WIND GUST.
&&Special weather statement, Jul 23, 3:51 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
451 PM EDT Sat Jul 23 2022
FLZ050-151-251-232115-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
451 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of northeastern
Pinellas and northwestern Hillsborough Counties through 515 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Egypt Lake-Leto, or near Tampa, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Clearwater, Lutz, Keystone, Greater Northdale, Tampa
International Airport, East Lake, East Lake-Orient Park, Gandy, Egypt
Lake-Leto, Citrus Park, Greater Carrollwood, Lake Magdalene,
University, Palm Harbor, Palm River-Clair Mel, Feather Sound, Safety
Harbor, West Park and Oldsmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2796 8236 2785 8261 2815 8276 2816 8247
TIME...MOT...LOC 2051Z 151DEG 16KT 2801 8254
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jul 23, 3:57 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
457 PM EDT Sat Jul 23 2022
FLZ155-160-162-255-260-232130-
Coastal Charlotte FL-Inland Manatee FL-Coastal Manatee FL-
Inland Sarasota FL-Coastal Sarasota FL-
457 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of south central
Manatee, northwestern Charlotte and Sarasota Counties through 530 PM
EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Myakka River State Park, or 15 miles southeast of
Sarasota, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Port, Sarasota, Port Charlotte, Lakewood Ranch, Sarasota
Springs, South Gate Ridge, Lake Sarasota, Saint Armands Key, North
Sarasota, Southgate, Gulf Gate Estates, Myakka River State Park, The
Meadows, Ridge Wood Heights, South Sarasota, Kensington Park,
Murdock, Vamo, El Jobean and Oscar Scherer State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2747 8236 2703 8207 2687 8235 2730 8265
TIME...MOT...LOC 2057Z 135DEG 19KT 2715 8242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBW